Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 23, 2012, 2:59 PM EDT for Lewis County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 23, 2012, 4:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS81 KBUF 231859
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT MON JUL 23 2012
NYZ008-232000-
LEWIS NY-
259 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM OVER SOUTHERNMOST LEWIS COUNTY...
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGHMARKET...AND
MOVING EAST AT 25 MPH.
LAT...LON 4344 7548 4343 7560 4345 7566 4360 7567
4374 7514 4360 7512
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:51 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 1:51 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT MON JUL 23 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATER TODAY AND TONIGHT AND BRING
A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION.
TEMPERATURES WILL BE ABOVE AVERAGE ONCE AGAIN TODAY AS VERY WARM AIR
IS TRANSPORTED INTO THE GREAT LAKES ON GUSTY SOUTHWEST WINDS.
TEMPERATURES WILL RETURN TO NEAR AVERAGE BEHIND THE COLD FRONT FOR
TUESDAY THROUGH THE REST OF THE WEEK. SOME BENEFICIAL RAINS MAY
ARRIVE BY THURSDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE GREAT
LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
CLEAR TO CLEARING SKIES ACROSS THE REGION THIS MORNING MAY SEE THE
DEVELOPMENT OF MORE MODERATE CUMULUS AND SOME CONVECTION EARLY THIS
AFTERNOON. AN AREA OF WEAKENING CONVECTION UPSTREAM OF THE REGION
WILL CROSS SOUTHERN ONTARIO AND SHOULD HALT ALONG THE NORTHERN LAKE
ERIE BREEZE BOUNDARY.
BY EARLY AFTERNOON STRONG DAYTIME HEATING AND MODERATE LOW LEVEL
MOISTURE WILL CONTRIBUTE TO MODERATE INSTABILITY WITH MLCAPE OF
AROUND 1500J/KG ON AVERAGE. BY THIS TIME INCREASING SOUTHWEST FLOW
WILL ALLOW STABLE LAKE SHADOWS TO FORM DOWN-WIND OF BOTH LAKES ERIE
AND ONTARIO...AND THIS WILL INHIBIT DIURNAL CONVECTION OVER A LARGE
PORTION OF THE AREA. WITH THIS IN MIND...IT APPEARS CONVECTION THIS
AFTERNOON WILL BE RELEGATED TO THE INTERIOR SOUTHERN TIER AND FINGER
LAKES...AND ALSO THE SAINT LAWRENCE VALLEY AND HIGHER TERRAIN OF
LEWIS COUNTY. EVEN IN THESE AREAS...EXPECT COVERAGE TO REMAIN RATHER
SPARSE THROUGH TODAY WITH NO ORGANIZED LARGE SCALE FORCING TO
ENHANCE CONVERGENCE. MAY ALSO SEE A SHOWER OR THUNDERSTORM FROM
SOUTHERN ONTARIO SNEAK INTO NIAGARA/ORLEANS COUNTIES ALONG THE
NORTHERN EDGE OF THE LAKE ERIE BREEZE.
AS FAR AS SEVERE POTENTIAL GOES FOR THIS AFTERNOON...IT LOOKS RATHER
LIMITED AT FIRST. WIND FIELDS WILL BE IMPROVING AND INSTABILITY WILL
BE THERE...BUT LACK OF FORCING WILL LIKELY PREVENT ANY LONG LIVED
AND ORGANIZED CONVECTION. STILL...A FEW STORMS WILL PRODUCE GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS...ESPECIALLY ACROSS
THE INTERIOR SOUTHERN TIER AND FINGER LAKES...AND POSSIBLY THE NORTH
COUNTRY.
THIS EVENING SHORT TERM MODEL GUIDANCE BRINGS A MORE SIGNIFICANT MID
LEVEL TROUGH SOUTHEAST ACROSS THE LOWER LAKES. SOME OF THE MESOSCALE
MODEL GUIDANCE INCLUDING THE CANADIAN GEM AND SPC 4KM WRF SUGGEST A
BROKEN LINE OF CONVECTION WILL FORM ALONG THIS TROUGH AND ASSOCIATED
SURFACE FRONT. BY THIS TIME THE LAKE SHADOWS WILL BE DIMINISHING IN
EFFECTIVENESS...AND THIS WILL LIKELY BE THE TIME OF BEST
THUNDERSTORM COVERAGE ACROSS THE CWA GIVEN THE COHERENT LARGE SCALE
ASCENT MOVING INTO A STILL UNSTABLE ENVIRONMENT. EVEN SO...THE
GENERAL LACK OF DEEP MOISTURE AND PARCHED SOIL NOT YIELDING ANY
ADDITIONAL MOISTURE SUGGEST COVERAGE OF STORMS MAY REMAIN SCATTERED.
ACROSS THE NORTH COUNTRY COVERAGE SHOULD BE SOMEWHAT BETTER WHERE
FORCING AND MOISTURE IS MAXIMIZED...SO HAVE GONE WITH LIKELY THERE.
THE SEVERE POTENTIAL THIS EVENING LOOKS TO BE THE BEST OPPORTUNITY
AS WIND FIELDS MAXIMIZE AND ORGANIZED LARGE SCALE ASCENT AND
CONVERGENCE PRODUCE A MORE COHERENT BROKEN LINE OF CONVECTION. WIND
AND INSTABILITY PROFILES SUPPORT BOTH SUPERCELL AND SHORT BOWING
SEGMENT STRUCTURES WITH AN ATTENDANT RISK OF DAMAGING WINDS AND A
SECONDARY LESSER RISK OF LARGE HAIL. IT APPEARS THE BEST CHANCE FOR
SEVERE WILL BE FOUND ACROSS NORTHERN NY...WITH LESSER CHANCES
EXTENDING BACK INTO WESTERN NY. THIS IS FAR FROM AN IDEAL SETUP...
BUT MAY BE SUFFICIENT TO PRODUCE SOME ISOLATED DAMAGE.
TEMPERATURES WILL ONCE AGAIN SURGE WELL ABOVE AVERAGE TODAY AS A
PLUME OF MIDWEST HEAT ADVECTS INTO THE LOWER LAKES AHEAD OF THE
FRONT. EXPECT HIGHS TO ECLIPSE 90 ACROSS THE LOWER ELEVATIONS OF
WESTERN NY AND THE GENESEE VALLEY...WITH A SOUTHWEST FLOW OFF LAKE
ERIE KEEPING THE LAKESHORE AND BUF METRO IN THE MID TO UPPER 80S.
FINALLY...WINDS WILL BECOME QUITE GUSTY TODAY ACROSS WESTERN NY AS
THE PRESSURE GRADIENT INCREASES AND STRONG MIXING ALLOWS SOME
STRONGER WIND FROM ALOFT TO MIX DOWN TO THE SURFACE. THE NAM
CONTINUES TO BE MUCH STRONGER WITH A LOW LEVEL JET FORECAST TO CROSS
THE REGION THIS EVENING...AND APPEARS TO BE SOMEWHAT OVERDONE. THE
STRONGEST WINDS ALOFT WILL NOT ARRIVE UNTIL THIS EVENING...AND BY
THAT TIME VERY WARM TEMPERATURES ALOFT WILL LIKELY INHIBIT EFFICIENT
MIXING OF STRONGER WINDS TO THE SURFACE OUTSIDE OF ANY CONVECTION.
WITH THIS IN MIND HAVE LIMITED WIND GUSTS TO ABOUT 35 MPH ON THE
NIAGARA FRONTIER.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
LOW PRESSURE WILL BE CENTERED OVER EASTERN QUEBEC TO START THIS
PERIOD WITH A COLD FRONT EXITING THE FORECAST AREA EASTWARD INTO
NEW ENGLAND. HIGH PRESSURE WILL BE CENTERED OVER LAKE SUPERIOR WITH
A INCREASED PRESSURE GRADIENT OVER THE LOWER LAKES TUESDAY. THIS
WILL CREATE GUSTY NORTHWEST WINDS WITH SUSTAINED SPEEDS IN THE TEENS
AND GUSTING INTO THE 20S MPH THROUGH MUCH OF THE DAY. THESE WINDS
WILL TAPER OFF TUESDAY NIGHT ACROSS WESTERN NY AS THE CENTER OF THE
SURFACE HIGH SHIFTS EAST OVER THE OHIO VALLEY AND THE PRESSURE
GRADIENT RELAXES. OTHERWISE SUNNY SKIES WITH TEMPERATURES RUNNING IN
THE UPPER 70S TO LOWER 80S AND VERY COMFORTABLE HUMIDITY LEVELS AS
DRIER AIR BUILDS IN BEHIND THE FRONT.
WEDNESDAY ANOTHER DRY DAY IS EXPECTED WITH PLENTIFUL SUNSHINE AND
LIGHT WINDS ACROSS WESTERN NY...BUT GUSTY WINDS STILL POSSIBLE EAST
OF LAKE ONTARIO WITH SOME PRESSURE GRADIENT RESIDING. HIGH PRESSURE
WILL REMAIN IN CONTROL BUT WILL BE SHIFTING EAST FROM THE OHIO
VALLEY TO OFF THE CAROLINA COAST THROUGH THE DAY. SIMILAR
TEMPERATURES TO THOSE OBSERVED ON TUESDAY ARE EXPECTED WITH CONTINUED
LOW HUMIDITY. A SOUTHERLY WIND FLOW WITH INCREASING HIGH CLOUDS WILL
DEVELOP BY WEDNESDAY NIGHT AS A DEEP LOW PRESSURE AREA APPROACHES
THE AREA FROM THE WEST ACROSS MICHIGAN. ATMOSPHERIC MOISTURE WILL
QUICKLY INCREASE AND MOSTLY CLOUDY/OVERCAST CONDITIONS ARE EXPECTED
BY EARLY THURSDAY. MODEL SOUNDINGS INDICATE AREA PRECIPITABLE WATERS
INCREASE FROM A DRY 0.50 INCHES WEDNESDAY TO VERY MOIST 2.0 INCHES
LATE WEDNESDAY/EARLY THURSDAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE SECOND HALF OF THE WEEK INTO THE WEEKEND CONTINUES TO LOOK LIKE AN
UNSETTLED WEATHER PERIOD. BOTH THE 00Z GFS AND ECMWF INDICATE AT
LEAST TWO UPPER LEVEL DISTURBANCES THAT WILL DROP ACROSS THE LAKES
WITH ASSOCIATED SURFACE LOW PRESSURES. THE FIRST SURFACE LOW WHICH
MAY BRING WELCOMED RAINFALL WILL ARRIVE ON THURSDAY. MODELS AGREE ON
TIMING/SPEED OF THE SYSTEM BUT AS FAR AS STRENGTH THE ECMWF IS NOT
AS DEEP WITH THE SURFACE LOW. 1003 MB VERSES 997 MB ON THE 00Z GFS.
A DEEPER LOW WOULD BRING HIGHER WINDS AND HIGHER SYNOPTIC SCALE LIFT
FOR PRECIPITATION. WITH ALL MODELS INCLUDING THE SHORT TERM GUIDANCE
INDICATING INCREASED POTENTIAL FOR SHOWERS OR THUNDERSTORMS
THURSDAY...HAVE INCREASED PRECIPITATION PROBABILITIES INTO THE
LIKELY CATEGORY. TEMPERATURES THURSDAY WILL BE COOLER THAN NORMAL
WITH THE CLOUD COVER AND RAINFALL...HIGHS IN THE MID TO UPPER 70S.
GUSTY WINDS MAY ALSO BE AN ISSUE ESPECIALLY WITH A DEEPER STORM. FOR
NOW KEEPING WINDS SUSTAINED IN THE TEENS.
THE NEXT CHANCE FOR RAINFALL LOOKS TO COME EARLY IN THE WEEKEND.
ANOTHER...STRONGER...UPPER DISTURBANCE WILL DROP ACROSS THE GREAT
LAKES WITH ANOTHER SURFACE LOW SHIFTING FROM WESTERN NY INTO NEW
ENGLAND. COVERED FRIDAY WITH LOW CHANCE POPS AS THIS DAY MIGHT BE
BETWEEN SYSTEMS THEN INCREASED TO 50 POPS FOR FRIDAY NIGHT WITH
AGAIN VERY GOOD TIMING AGREEMENT BETWEEN MEDIUM RANGE MODELS.
TAPERED DOWN POPS SATURDAY INTO SUNDAY AS THE LOW DEPARTS TO THE
EAST BUT KEPT SLIGHT CHANCE POPS ON SUNDAY TO COVER FOR UPPER LEVEL
TROUGHINESS REMAINING IN THE REGION.
FOR TEMPERATURES IN THE LONG RANGE THEY WILL RUN NEAR OR JUST BELOW
NORMAL...AROUND 80 FOR AFTERNOON HIGHS AND UPPER 50S TO 60S FOR
OVERNIGHT LOWS. HPC 5-DAY QPF GRAPHICS SHOW RAINFALL TOTALS ACROSS
THE FORECAST AREA TOTALING 1.5 TO 3 OR MORE INCHES WHICH WOULD
PROVIDE MUCH NEEDED RELIEF TO CURRENT DROUGHT CONDITIONS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT WILL SET UP A WELL
DEVELOPED CUMULUS FIELD OVER THE INTERIOR PORTIONS OF THE FORECAST
AREA. SOUTHWESTERLY WINDS WILL PROVIDE MORE STABLE CONDITIONS DOWNWIND
OF LAKES ERIE AND ONTARIO THROUGH THE REMAINDER OF THE DAY. VFR
CONDITIONS THROUGH ABOUT 00Z THEN THE UNSTABLE CONDITIONS AHEAD OF
THE FRONT WILL PRODUCE SCATTERED THUNDERSTORMS...WILL CARRY A VCTS
REMARK GENERALLY BETWEEN 00Z AND 06Z FOR OUR TAF SITES...THEN THE
FRONT MOVES THROUGH AND SHIFTS WINDS TO NORTHWEST DURING TUESDAY.
OUTLOOK...
TUESDAY THROUGH WEDNESDAY...VFR.
THURSDAY...VFR/MVFR WITH A CHANCE RAIN.
FRIDAY AND SATURDAY...MAINLY VFR.
&&
.MARINE...
SOUTHWEST WINDS WILL INCREASE TODAY AS LOW PRESSURE MOVES ACROSS
ONTARIO AND QUEBEC STRENGTHENING WITH TIME. THIS WILL RAMP WINDS UP
INTO THE 15-20 KNOT RANGE ON LAKE ERIE AND WESTERN LAKE ONTARIO BY
LATE MORNING...WITH STRONGER WINDS BEGINNING ON EASTERN LAKE ONTARIO
THIS EVENING. SMALL CRAFT ADVISORIES HAVE BEEN RAISED FOR BOTH LAKES
TO ACCOUNT FOR THIS PERIOD OF STRONGER WINDS AND HIGHER WAVES. WINDS
WILL VEER MORE WESTERLY TONIGHT AS A COLD FRONT DROPS SOUTH ACROSS
THE LOWER LAKES...WITH WINDS AND WAVES GRADUALLY DIMINISHING TUESDAY
MORNING. SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS
EVENING...AND SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS.
LIGHT TO MODERATE NORTHWEST WINDS WILL CONTINUE THROUGH TUESDAY AS
LOW PRESSURE CONTINUES TO DEEPEN OVER THE CANADIAN MARITIMES. THIS
MAY KEEP CONDITIONS NEAR SMALL CRAFT CRITERIA AT TIMES ON LAKE
ONTARIO. HIGH PRESSURE WILL THEN BUILD INTO THE LOWER LAKES BY
WEDNESDAY WITH LIGHT WINDS RETURNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 11 AM EDT
TUESDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LOZ042.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...WCH
MARINE...HITCHCOCKHazardous weather outlook, Jul 23, 5:28 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 528 AM EDT MON JUL 23 2012 NYZ001>008-010>014-019>021-085-240930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 528 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE EAST OF LAKE ONTARIO AND ACROSS THE SOUTHERN TIER AND FINGER LAKES REGIONS. THIS EVENING A COLD FRONT WILL SWEEP ACROSS THE STATE AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL REGIONS. THE MAIN THREATS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 528 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE EAST OF LAKE ONTARIO AND ACROSS THE SOUTHERN TIER AND FINGER LAKES REGIONS. THIS EVENING A COLD FRONT WILL SWEEP ACROSS THE STATE AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL REGIONS. THE MAIN THREATS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 23, 1:19 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
119 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 4 NE ELMA 42.89N 78.58W
07/23/2012 ERIE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1200181
APFFELSpecial weather statement, Jul 23, 2:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT MON JUL 23 2012
NYZ008-232000-
LEWIS NY-
259 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM OVER SOUTHERNMOST LEWIS COUNTY...
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGHMARKET...AND
MOVING EAST AT 25 MPH.
LAT...LON 4344 7548 4343 7560 4345 7566 4360 7567
4374 7514 4360 7512
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:53 AM EDT | Special Weather Statement | BUF | Monroe | 52 min |
| Jul 23, 3:08 AM EDT | Special Weather Statement | BUF | Wayne | 52 min |
| Jul 23, 5:31 AM EDT | Special Weather Statement | BUF | Erie | 44 min |
| Jul 23, 5:37 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 38 min |
| Jul 23, 4:30 PM EDT | Special Marine Warning | BUF | 79 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.